i was wondering if anyone out there is on this inhaler and if so have you had any side effects from it. the only side effect i know of is thrush and i thought i had it due to a severe sore throat i got after going 2 rounds of antibiotics and a round of prednisone for not only my asthma but chronic bronchitis that lasted 45 days. the dr put me on the thrush medication just in case i had it in my throat but didnt see it.
I am on Dulera as well. I hadn't made a connection with thrush and Dulera, but you bring up an interesting question. I have recently been put on Dulera, and then went on high powered antibiotics and pred. The PA that diagnosed my first case of thrush said that it was the antibiotics as I am very consistent with thorough rinsing, gargling and brushing my teeth after using an inhaler. I also always use a spacer with MDI's. Maybe it was the Dulera though. However, I do know that the individual components of Dulera have been on the market for a very long time and used together my many people. I got sick again a few weeks later (husband brought home a nasty bug), was put back on high powered antibiotics and got another thrush infection. I just asked my GP for a Diflucan script.
After that round of antibiotics was over, my tongue did start to get sore again, so I have started gargling with a slightly hypertonic warm saline solution. I am also sticking my tongue out as far as I can when I gargle to get the back part of my tongue. That seems to be helping a lot.
The research I have done on thrush said not to use mouth washes as they tend to dry out the mouth which encourages thrush growth. Thrush is a yeast and salt kills yeast (bread baking principle). I decided to try a warm saline gargle to see if that helped any and it seems to be helping me.
I just started Dulera last week. I have noticed fluid retention soon after each use. Once the medicine wears off the weight goes back down. I've been told by my drs. the dulera is not causing this. That's why I've monitored it so closely. Approx. 1/2 hour after use my weight slowly but steadily goes up. I've been keeping notes to show my dr next week when I return. I had fluid retention problems before this but they have been since under control. Weight stayed the same until the dulera. This medicine has made my breathing so much better so I don't have an agenda in complaining about it. I'd prefer to find a way I can use it and also control the side effect. This is just a post to make anyone else aware this could happen.
I had weight gain too while using Dulera. However, I wasn't sure if it was from the antibiotics and/or singulair. So hard to know, but thanks for the post about Dulera. I didn't use it for a few days & my weight went down immediately. I'm talking 6 lbs - which is a lot in a short period of time.
you know I started dulera and then I came down with a bad 45 day infection too in my throat/sinuses, bleeding from sinuses. I don't take prednisone usually. my peak flow was down low to 400 from 600
in fact I've been wheezing for 12 weeks when I exhale.
maybe dulera cripples your immune system? it is the newest inhaler so no one knows the side effects long term yet
it seemed more effective than symbicort at controlling, chest tightness late in the day
I was also trying this 6 week azithromycin treatment so maybe that caused the antibiotic resistant infection
I'd be interested in hearing from others who have these bad infections and wheezing on dulera.
I too have had weight gain since using Dulera. Supposedly that isn't one of the side effects however....I don't know that this has been studied long enough to know that for sure. I do know that I don't eat any differently yet I have picked up 3 pounds in a week. At that rate...it could be bad very quickly!
I am not particularly pleased with this. I too have weight gain, 6 pounds in 30 days which is totally abnormal for me! Eating habits have not changed. Also, I seem to be retaining a lot of fluid, insomnia...I can go to sleep but I am awake off and on all night. Plus i feel irritable, don't know if its the sleeplessness, the fluid rentention or what! But none of this is normal for me. I want to try something different!!!
I was taking the two puffs before I went to bed and i was waking up about and hour later. I felt tingly, itchy?? It felt like when your foot falls asleep, and when your move it and the blood starts flowing back into it. I had to get up and walk around. I would be awake for about an hour before i could fall back to sleep.
I started taking it when I got home from work so you are still moving around for a little while.I told the doctor this and he said he never heard that before.
I also gain some weight on it to. I feel bloated all the time too.
But I can breath so much better!
My wife was just diagnosed with broncitis and was given Dulera to help treat it. She is 18 weeks pregnant and the doctor said it would be fine to take for two weeks and that "we don't use pregnant women as guinea pigs". All the information I am reading on the Internet shows that there have not been any pregnant women studies done with Dulera but that animal tests showed harm to fetuses, and I see places where it says Dulera should only be used when the benefit to the patient outweighs the risk to the fetus.
DO NOT LET HER TAKE THIS MEDICINE WHILE PREGNANT. PERIOD. I used to work for big pharma and had bad asthma while pregnant. I take Dulera now, but there is no way I would have while pregnant. She should just take a proair pump as needed PRN. It is just albuterol and will not subject the baby to unnecessary steroids. That is the best advice and what I did while pregnant. My daughter was born with asthma! She developed it right away and needed to be nebulized three times per day everyday for the first three years of her life. She grew out of it now and is doing so much better than me! Thank God. Save the Dulera for after the baby is born. Good luck!! Lynn P.
I had bronchitis about 3 months ago and did a round of Z pack and then a round of Levaquin. I had to see a different doctor in the practice and he prescribed Dulera. I have been as hoarse as I would be had I been at my fav college team's football game but I haven't been yelling at all. Talking is minimal. Just returned from ENT and he found that my vocal cords have developed a yeast infection - from Dulera. No wonder I wasn't getting any better.
I took Dulera my whole pregnancy along with a boatload of meds for allergies and an onset of a severe latex allergy due to the pregnancy. I have a very healthy, although 6 weeks early, baby girl that will be 1 next week! Out weigh the bad with the good....it was worth it! I am against meds and it was very difficult for me to take all these during pregnancy considering I have had 3 others children with great pregnancies! I am still on many of the meds and slowly tapering off them. Good Luck and take your meds.....if you can't breathe, neither can your baby!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.